Alert archive / New Jersey / Gale Watches in 2019

Gale Watch 8, NWS Philadelphia/Mount Holly

March 31, 2019

NWS Philadelphia/Mount Holly issued this gale watch at Mar 31, 2019, 3:39 AM EDT. It took effect at Mar 31, 2019, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 31, 2019, 3:39 AM EDT (07:39 UTC)
In effect from
Mar 31, 2019, 6:00 PM EDT
Expired
Mar 31, 2019, 3:24 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

606 
WHUS71 KPHI 310739
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
339 AM EDT Sun Mar 31 2019



ANZ431-312045-
/O.CAN.KPHI.SC.Y.0039.190331T2200Z-190401T1000Z/
/O.NEW.KPHI.GL.A.0008.190331T2200Z-190401T0800Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
339 AM EDT Sun Mar 31 2019

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from this evening through late tonight.
The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 3 to 4 feet.

* Outlook...Small Craft Advisory conditions, with northwesterly
  winds gusting above 25 kt may continue into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ453>455-312045-
/O.EXT.KPHI.SC.Y.0039.000000T0000Z-190331T2200Z/
/O.NEW.KPHI.GL.A.0008.190331T2200Z-190401T0800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
339 AM EDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from this evening through late tonight.

* WINDS AND SEAS...South winds 15 to 20 kt with gusts to 25 kt
  this morning becoming northwesterly 20 to 30 kt with gusts up 
  to 40 kt this evening. Seas 3 to 6 feet.

* Outlook...Small Craft Advisory conditions, with northwesterly
  winds gusting above 25 kt may continue into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ430-312045-
/O.EXT.KPHI.SC.Y.0039.190331T1800Z-190401T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
339 AM EDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT MONDAY...

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 1 to 3 feet.

* Outlook...Small Craft Advisory conditions, with northwesterly
  winds gusting above 25 kt may continue into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ450>452-312045-
/O.CON.KPHI.SC.Y.0039.000000T0000Z-190401T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
339 AM EDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS AND SEAS...South winds 15 to 20 kt with gusts to 25 kt
  this morning, becoming northwesterly 15 to 25 kt with gusts up 
  to 30 kt this afternoon and tonight. Seas 4 to 7 feet.

* Outlook...Small Craft Advisory conditions, with northwesterly
  winds gusting above 25 kt may continue into Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
207 
WHUS71 KPHI 311924
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
324 PM EDT Sun Mar 31 2019

ANZ453>455-010830-
/O.UPG.KPHI.SC.Y.0039.000000T0000Z-190331T2200Z/
/O.NEW.KPHI.GL.W.0011.190331T2000Z-190401T1000Z/
/O.UPG.KPHI.GL.A.0008.190331T2200Z-190401T0800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
324 PM EDT Sun Mar 31 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect until 6 AM EDT Monday. The Small
Craft Advisory is no longer in effect. The Gale Watch is no
longer in effect.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ430-010830-
/O.UPG.KPHI.SC.Y.0039.000000T0000Z-190401T1000Z/
/O.NEW.KPHI.GL.W.0011.190331T2000Z-190401T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
324 PM EDT Sun Mar 31 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect until 6 AM EDT Monday. The Small
Craft Advisory is no longer in effect.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ431-010830-
/O.UPG.KPHI.GL.A.0008.190331T2200Z-190401T0800Z/
/O.NEW.KPHI.GL.W.0011.190331T2000Z-190401T1000Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
324 PM EDT Sun Mar 31 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect until 6 AM EDT Monday. The Gale Watch
is no longer in effect.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ450>452-010830-
/O.EXT.KPHI.SC.Y.0039.000000T0000Z-190401T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
324 PM EDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 31, 3:37 AM EDT, 2 minutes earlier.

Area forecast discussion, Mar 31, 3:37 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
337 AM EDT Sun Mar 31 2019

.SYNOPSIS...
A cold front will cross the area today while low pressure moves down
the saint Lawrence Valley. High pressure from the Ohio Valley will
build across the area Monday and then move offshore by Tuesday.
A coastal low will develop off the Carolinas Tuesday and then move
east of our area Tuesday night and part of wednesday. More high
pressure will affect the area Thursday. Another low may bring
unsettled conditions for the close of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 AM, the cold front was in Central PA and making steady
progress east. That front is expected to slide through our region
through the morning hours, and should be off shore by early this
afternoon.

With and just behind the front, a few bands of showers have
developed and should continue into our region. As mentioned by the
previous shift, they may become more organized over our region
thanks to the departing low level jet. However, instability appears
to be too meager for much in the way of a lightning threat,
especially given the robust inversion which is not expected to
dissipate before the front arrives.

Speaking of the inversion, it is to blame for the very noticeable
smoke across much of central and northern NJ. The smoke is
originating from the Spring Hill fire in Burlington County. Thanks to
the inversion, dispersion is very poor. However, conditions should
improve later this morning, thanks both to the showers as well as
the shift to off shore flow behind the front.

While the strongest cold air advection is not expected until
tonight, there will still be enough cold air advection to result in
temperatures being steady or even falling behind the front.
Consequently, the calendar day high has likely already been reached
for most of the area (current temperatures are in the 60s and 50s).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
A secondary cold front is expected tonight, which will usher in
stronger cold air advection. There is some chance for flurries in
the Poconos, but otherwise, this frontal passage looks to be dry.

However, one impact of the front overnight is that winds will stay
breezy for much if not all of the night. Therefore, wind chill
values overnight could be in the teens for much of the region.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Monday thru Tuesday...Generally fair weather with below normal
temperatures, especially Monday. Highs Monday mostly in the 40s
and low/mid 50s for Tuesday. Increasing clouds Tue afternoon as
the next system approaches.

Tuesday night thru Wednesday...A coastal system will strengthen
and move east of our (land) forecast area. Most of the latest
guidance suggests that the region will get brushed by the NW
edge of the system with some clouds and light rain. Consequently,
we have continued with the chc pops across the S/E areas and
kept  the mention of slgt chc pops elsewhere. It wouldn't take
much of a turn for the system to bring a soaking rain to the ern
areas, but the trends do not show this yet. The 00Z GFS, in
fact, keep measurable QPF offshore.

Wednesday afternoon thru Thursday...More high pressure and dry
weather expected. Milder with readings around 5 degrees above
normal.

Thursday night into Saturday...More unsettled conditions
expected as a H5 trough and sfc low approach from the west. Look
like it may cut up into the Great Lakes and bring a cold front
thru Fri or Fri night. Plenty of time to work out the details
since there is some model disagreement at this period. High chc
pops and a few low likely pops for Fri/Fri night look OK for
now. Mild temperatures should prevail and last into next
weekend.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 18Z...VFR conditions should continue through at least 12Z.
Then, expect temporary MVFR conditions as a cold front and showers
move in. The cold front should arrive at KRDG and KABE between 13
and 16Z, at the Delaware Valley sites (KPHL, KILG, KTTN, and KPNE)
between 14 and 17Z, and KMIV/KACY between 15 and 18Z. Winds will be
southerly at 10 to 15 kt until the front arrives, at which point
winds will quickly shift to west northwesterly around 15 gusting to
25 kt.

After 18Z...Conditions should improve to VFR within a few hours
after the front has past. winds will gradually shift to
northwesterly and continue gusting as high as 25 kt through the day.

Tonight...VFR conditions are expected with northwesterly winds of 10
to 15 kt with gusts of 20 to 25 kt.

Outlook...
Mon/Mon night/Tue...VFR expected. Increasing clouds Tue.
Tue night/Wed morning...Restrictions psbl especially S/E. Chc
 for rain.
Wed afternoon/Thursday...VFR expected.

&&

.MARINE...
Expect an abrupt shift to west northwesterly winds late this morning
or early this afternoon. With this shift, expect an increase in
winds, gusting above 25 kt for much of the afternoon. The strongest
winds are expected this evening into the overnight hours. Gale force
gusts are becoming increasingly likely for the lower Delware Bay and
the nearby coastal waters. Therefore, a gale watch has been issued
for these locations. For the rest of the waters, expect
northwesterly gusts around 30 kt for much of the night.

Outlook...
Monday...SCA conditions diminishing. Fair.
Monday night/Tue...Sub-SCA. Fair Monday night with a chc for
   rain Tue.
Tue night thru Wednesday night...SCA expected. Chc for rain.
Thu/Thu night...Mostly sub-SCA. Fair.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ450>452.
     Gale Watch from this evening through late tonight for ANZ431-
     453>455.
     Small Craft Advisory until 6 PM EDT this evening for
     ANZ453>455.
     Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
     Monday for ANZ430.

&&

Synopsis...O'Hara
Near Term...Johnson
Short Term...Johnson
Long Term...O'Hara
Aviation...Johnson/O'Hara
Marine...Johnson/O'Hara
Hazardous weather outlook, Mar 30, 3:28 PM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
328 PM EDT Sat Mar 30 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-312200-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
328 PM EDT Sat Mar 30 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-312200-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
328 PM EDT Sat Mar 30 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A brief period of gale force winds gusts is possible Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:24 PM EDTGale WarningPHI18 hr

Nearby

Gale Watches in New Jersey, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.